Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Took ecp and having abdominal cramping, tender breasts. Any risk of an ectopic pregnancy?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I took the ecp 5 Days ago and I am having a lot of abdominal cramping and very tender breasts . is this normal, or could I be pregnant and see my obgyn. Could there be a risk of an eptopic pregnancy.
Posted Wed, 13 Nov 2013 in Women's Health
Answered by Dr. Shanti Vennam 1 hour later
Brief Answer:
Side effect of emergency pill.

Detailed Answer:

Thanks for posting your query.

Your symptoms are suggestive of progesterone effect. They are most likely to be due to the effect of the emergency contraception. Chances of conception are very little if an emergency pill is consumed within the stipulated time even if it happens during the fertile period.

It would be easier to comment better if the last menstrual date and the frequency of the cycles can be given. You may see a withdrawal bleeding in a few days. Also, you can expect your next cycle to be delayed by a week or two.

Risk of ectopic pregnancy is not significantly increased in such a situation unless there is a past history of tubal inflammation or ectopic pregnancy. You should see a specialist and get properly evaluated if you do not see your next cycle within 7-10 days of the expected date.

Hope your query is answered. Please feel free to contact for further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor